Virginia, 2015Damaging Winds in Virginia, September 4, 2015
September 4, 2015 · NWS AKQ · 2 events in 1 county or zone
Isolated severe thunderstorm along a weak frontal boundary produced damaging winds across portions of south central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorm along a weak frontal boundary produced damaging winds across portions of south central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Sep 4, 2:43 PM EST, 57 minutes earlier.
Area forecast discussion, Sep 4, 2:43 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
343 PM EDT FRI SEP 4 2015
.SYNOPSIS...
A BACKDOOR COLD FRONT WILL MOVE SOUTH ACROSS THE AREA TONIGHT.
STRONG HIGH PRESSURE ACROSS THE NORTHERN STATES WILL SLOWLY BUILD
SOUTH TO OFF THE MID ATLANTIC COAST SATURDAY THROUGH SUNDAY. LOW
PRESSURE DEVELOPS OFF THE SOUTHEASTERN COAST LATE IN THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
VERY WARM/HUMID CONDS CONT ATTM. ISOLD/SCT SHRAS-TSTMS FOUND
INLAND AS XPCD...AND XPCD TO CONT INTO THIS EVE. OTRW...VRB CLDS
INLAND TO MOSTLY SKC AT THE CST THIS EVE. BRIEF GUSTY WNDS AND
LCLLY HVY DOWNPOURS PSBL W/ ANY STMS.
BACKDOOR CDFNT PUSHING S FM SRN NEW ENG THIS AFTN. THAT FNT WILL
CONT TO PUSH SSE THROUGH TNGT...RESULTING IN INCRSG NE WNDS (GUSTY
TO 25 MPH...ESP NR THE CST) ALONG W/ DEVELOPMENT OF BKN-OVC LO
LVL CLDNS. WILL HANG ONTO MOST POPS 20-30% OVRNGT FOR SHRAS. LO
TEMPS FM THE U60S-L70S.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
WX LOOKS TO BE UNSETTLED OVR (MOST OF) THE FA THIS WKND AS SFC HI
PRES SLOLY BUILDS SE THROUGH NEW ENG...THEN OFF THE NE CONUS CST
(BY SUN). NE WNDS WILL RMN GUSTY (TO 25-30 MPH) NR THE CST ON SAT
BEFORE WANING INTO SUN. COMPOUNDING THE UNCERTAINTY WRT CLDS AND
PCPN CHCS WILL BE DEVELOPMENT OF WK LO PRES INVOF SE CONUS CST.
COOLER...BUT RMNG HUMID THIS WKND AS DRIER AIR FM THE NNE HAS
DIFFICULTY PUSHING TOO FAR S INTO THE FA. BEST SHOT AT THAT WILL
BE OVR NE COUNTIES DURING THE WKND...W/ WK MID LVL DISTURBANCES
CIRCULATE INLAND INVOF SRN/SE VA AND NE NC RESULTING IN VRB CLDS-
MOSTLY CLOUDY CONDS AND ISOLD-SCT SHRAS (20-40%) BOTH DAYS.
BY MON...GRADUAL EROSION OF THE ONSHORE FLO XPCD...LEADING TO A
BETTER PROB FOR PARTLY CLOUDY/WARMER CONDS. WILL HANG ONTO 20-30%
IN SE VA/NE NC ON MON.
HI TEMPS SAT FM THE M-U70S AT THE CST TO L80S INLAND...THEN FM THE
U70S-L80S SUN...AND L-M80S MON. MOST LO TEMPS FM THE M60S TO ARND
70F.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A RATHER DIFFUSE WX PATTERN TO START THE WORK WEEK WITH ZONAL FLOW
ACROSS THE NRN CONUS AND WEAK TROUGHING OVER THE SOUTHEAST STATES
INTO THE TN VALLEY THUS KEEPING THE MID ATLANTIC STATES ON THE
FRINGE OF PERIODIC CONVECTIVE ACTIVITY...ESPECIALLY NEAR COASTAL
AREAS OF SE VA/NE NC. FAIRLY LIGHT ONSHORE WINDS ON TUE FINALLY
GIVE WAY TO MORE S-SW WINDS TUE NIGHT THROUGH THE END OF THE WEEK.
THIS SHOULD RESULT IN A BRIEF WARM-UP DURING THE MID-WEEK
TIMEFRAME. HIGHS IN THE UPPER 80S TO LOWER 90S TUE-THU AND LOWS IN
THE MID 60S TO LOWER 70S MON NIGHT-THU NIGHT. LONGWAVE TROUGHING
BEGINS TO TAKE SHAPE THU/FRI ACROSS THE NRN PLAINS/GREAT LAKES
AREAS AND SHOULD PUSH A MORE WELL-DEFINED COLD FRONT THROUGH THE
MID ATLANTIC STATES VERY LATE IN THE PERIOD.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
ISOLD TO SCT AFTN CONVECTION POPPING UP MAINLY ALONG AND WEST OF
INTERSTATE 95. BACKDOOR COLD FRONT WILL DROP SOUTH THROUGH THE
AREA TONIGHT RESULTING IN COOLER BUT STILL MOIST NE FLOW. PERIODS
OF DRIZZLE AND IFR/MVFR STATUS WILL BE POSSIBLE EARLY MORNING
SATURDAY THROUGH EARLY AFTERNOON. IN ADDITION...GUSTY WINDS ARE
EXPECTED ALONG THE COAST ON SATURDAY.
SUB-VFR CONDITIONS WILL BE POSSIBLE THROUGH THE WEEKEND.
&&
.MARINE...
NE WINDS ARE 10-15 KT ALL WATERS THIS AFTN AS A BACKDOOR COLD
FRONT DROPS SOUTH TOWARDS THE REGION AND HIGH PRESSURE OVERSPREADS
THE NE STATES. WINDS WILL SLOWLY INCREASE THE REST OF TODAY AS THE
FRONT NEARS THE WATERS. NE WINDS CONTINUE TO INCREASE FROM NORTH
TO SOUTH THIS EVENING/OVERNIGHT...AVERAGING 15-20KT AS THE FRONT
CROSSES THE WATERS. SCA FLAGS FOR ALL WATERS WILL GO INTO EFFECT
THIS EVENING AND PERSIST THROUGH MOST OF SATURDAY BEFORE
CONDITIONS SUBSIDE. NE WINDS DURING SCA FLAGS WILL AVERAGE 15-25KT
WITH UP TO 30KT GUSTS OVER COASTAL WATERS NORTH OF THE VA/NC
BORDER. WAVES ON CHES BAY WILL BUILD FROM 2-3FT TO 3-4FT THIS
EVENING AND SEAS WILL REACH 4-6 FT (HIGHEST NORTH) BY SAT MORNING.
AGAIN...ALL SCA'S WILL RUN THROUGH THE DAY SAT. CONDITIONS IMPROVE
SAT NIGHT FOR MOST OF THE BAY...CURRITUCK SOUND...AND ERN VA
RIVERS SO THAT SCA FLAGS CAN END THROUGHOUT SAT EVENING. STILL
EXPECTING WAVES TO REMAIN AROUND 4FT AT THE MOUTH OF THE BAY INTO
SUN MORNING...WITH SEAS LINGERING AROUND 5 FT. SUB-SCA CONDITIONS
APPEAR LIKELY TO START NEXT WEEK.
IN ADDITION...THE ONSHORE FLOW AND HIGH NEARSHORE WAVES WILL ENHANCE
THE RIP CURRENT THREAT FOR THE HOLIDAY WEEKEND.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM TO 5 PM EDT SATURDAY FOR
ANZ635>637.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 7 AM EDT
SUNDAY FOR ANZ634.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 1 AM EDT
SUNDAY FOR ANZ632.
SMALL CRAFT ADVISORY FROM 7 AM SATURDAY TO 1 AM EDT SUNDAY FOR
ANZ633.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 PM EDT
SATURDAY FOR ANZ630-631.
SMALL CRAFT ADVISORY FROM 1 AM TO 10 PM EDT SATURDAY FOR
ANZ638.
SMALL CRAFT ADVISORY FROM 1 AM SATURDAY TO 7 AM EDT SUNDAY FOR
ANZ654.
SMALL CRAFT ADVISORY FROM 7 AM SATURDAY TO 7 AM EDT SUNDAY FOR
ANZ656-658.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM EDT SUNDAY
FOR ANZ650-652.
&&
SYNOPSIS...ALB/MPR
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...BMD
AVIATION...JDM/DAP
MARINE...BMDHazardous weather outlook, Sep 4, 2:26 PM EST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
326 PM EDT FRI SEP 4 2015
MDZ025-VAZ099-100-051930-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
326 PM EDT FRI SEP 4 2015
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>024-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>098-509>525-051930-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHAMPTON NC-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-WESTERN LOUISA-
EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
326 PM EDT FRI SEP 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 4, 2:19 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
319 PM EDT FRI SEP 4 2015
VAZ066>069-042000-
NOTTOWAY-POWHATAN-AMELIA-LUNENBURG-
319 PM EDT FRI SEP 4 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NOTTOWAY...EAST CENTRAL
LUNENBURG...WESTERN AMELIA AND SOUTHWESTERN POWHATAN COUNTIES...
AT 318 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM TOBACCOVILLE TO JETERSVILLE TO NEAR SPAINVILLE...AND
MOVING SOUTHWEST AT 15 MPH.
WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
JETERSVILLE AROUND 325 PM EDT.
BLACKSTONE AROUND 330 PM EDT.
CREWE AROUND 350 PM EDT.
BURKEVILLE AROUND 355 PM EDT.
NOTTOWAY AROUND 400 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WELLVILLE...CLAY
STORE...BLACKSTONE AIRPORT...RODOPHIL...NORTH WELLVILLE...DENARO...
MAPLEWOOD...DOMINY CORNER...MURDOCKS AND IRBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3744 7818 3746 7813 3750 7812 3754 7808
3733 7801 3714 7790 3701 7798 3701 7799
3702 7800 3702 7801 3697 7801 3692 7804
3708 7817 3738 7824
TIME...MOT...LOC 1918Z 022DEG 15KT 3749 7808 3731 7806 3715 7797
BROWNSpecial weather statement, Sep 4, 2:26 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
326 PM EDT FRI SEP 4 2015
NCZ012-VAZ065-066-079-042000-
NORTHAMPTON-BRUNSWICK-MECKLENBURG-LUNENBURG-
326 PM EDT FRI SEP 4 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
NORTHAMPTON...SOUTHWESTERN BRUNSWICK...SOUTHEASTERN LUNENBURG AND
SOUTHEASTERN MECKLENBURG COUNTIES...
AT 326 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR DUNDAS TO NEAR BRODNAX TO NEAR GASBURG...AND
MOVING SOUTHWEST AT 20 MPH.
WIND GUSTS OF 30 TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
BRUNSWICK AROUND 330 PM EDT.
GASBURG AROUND 335 PM EDT.
BRODNAX AND LA CROSSE AROUND 340 PM EDT.
EBONY AROUND 355 PM EDT.
SOUTH HILL AROUND 400 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE VALENTINES...
FORKSVILLE...WHITE PLAINS...MEREDITHVILLE...BOWENS CORNER...BRACEY...
HENRICO AND LAKE GASTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3677 7814 3687 7797 3680 7794 3658 7776
3650 7780 3651 7786 3650 7787 3651 7789
3651 7790 3654 7790 3654 7817
TIME...MOT...LOC 1926Z 029DEG 18KT 3692 7797 3674 7799 3659 7786
BROWNSpecial weather statement, Sep 4, 2:41 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
341 PM EDT FRI SEP 4 2015
VAZ067-068-080-042030-
DINWIDDIE-NOTTOWAY-AMELIA-
341 PM EDT FRI SEP 4 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WESTERN DINWIDDIE...
SOUTHEASTERN NOTTOWAY AND SOUTHEASTERN AMELIA COUNTIES...
AT 339 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR MANNBORO...
MOVING SOUTHWEST AT 15 MPH.
WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR... SPAINVILLE AROUND 355 PM EDT. WILSONS
AROUND 400 PM EDT. MCKENNEY AROUND 420 PM EDT. FORT PICKETT AROUND
430 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE AMMON...DARVILLS...
WELLVILLE...BLACKSTONE AIRPORT...WALKERS...NORTH WELLVILLE...
HEBRON...FORD...CHURCH ROAD AND ROCKY RUN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3732 7782 3730 7780 3729 7777 3727 7776
3727 7774 3728 7773 3722 7759 3694 7772
3696 7776 3697 7777 3700 7784 3699 7785
3706 7802
TIME...MOT...LOC 1939Z 025DEG 15KT 3720 7776
JFOSTERSpecial weather statement, Sep 4, 2:56 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
356 PM EDT FRI SEP 4 2015
VAZ060-061-066>069-042030-
NOTTOWAY-CUMBERLAND-POWHATAN-AMELIA-PRINCE EDWARD-LUNENBURG-
356 PM EDT FRI SEP 4 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN NOTTOWAY...
SOUTHERN CUMBERLAND...NORTHEASTERN LUNENBURG...NORTHWESTERN AMELIA...
SOUTHEASTERN PRINCE EDWARD AND WEST CENTRAL POWHATAN COUNTIES...
AT 356 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SUNNYSIDE TO NEAR BURKEVILLE TO NEAR NOTTOWAY...
AND MOVING SOUTHWEST AT 20 MPH.
WIND GUSTS OF 30 TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
BURKEVILLE AROUND 400 PM EDT.
RICE AROUND 405 PM EDT.
GREEN BAY AROUND 425 PM EDT.
FARMVILLE...VICTORIA AND LONGWOOD UNIVERSITY AROUND 430 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ANGOLA...RODOPHIL...
BURKES TAVERN...OLIVEVILLE...STODDERT...PRINCE EDWARD STATION...TWIN
LAKES STATE PARK...PRINCE EDWARD LAKE...THE FALLS AND RUBERMOUNT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3739 7841 3717 7841 3693 7824 3709 7803
3729 7812 3754 7809
TIME...MOT...LOC 1956Z 056DEG 16KT 3743 7817 3725 7822 3709 7806
BROWNSpecial weather statement, Sep 4, 3:05 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
405 PM EDT FRI SEP 4 2015
VAZ079-080-087-088-042045-
DINWIDDIE-BRUNSWICK-SUSSEX-GREENSVILLE-
405 PM EDT FRI SEP 4 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
DINWIDDIE...SOUTHEASTERN BRUNSWICK...WEST CENTRAL SUSSEX AND
NORTHWESTERN GREENSVILLE COUNTIES...
AT 404 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM DINWIDDIE TO NEAR MCKENNEY TO NEAR PURDY...AND MOVING
SOUTHWEST AT 20 MPH.
WIND GUSTS OF 30 TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
PURDY AROUND 410 PM EDT.
RADIUM AROUND 420 PM EDT.
LAWRENCEVILLE AND BRUNSWICK AROUND 445 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BUTTERWORTH...
EDGERTON...WARFIELD...FIELDS CROSSROADS...ANTE...TRIPLET...
CALLAVILLE...COWIE CORNER...BUFFORD CROSSROADS AND PLEASANT SHADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3689 7775 3709 7761 3698 7750 3679 7755
3658 7777 3668 7793
TIME...MOT...LOC 2004Z 033DEG 18KT 3706 7760 3695 7768 3682 7763
BROWNSpecial weather statement, Sep 4, 3:12 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
412 PM EDT FRI SEP 4 2015
VAZ048-062-064-509>511-042045-
CAROLINE-WESTERN LOUISA-EASTERN LOUISA-FLUVANNA-GOOCHLAND-WESTERN
HANOVER-
412 PM EDT FRI SEP 4 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
GOOCHLAND...CENTRAL FLUVANNA...WEST CENTRAL CAROLINE...NORTHWESTERN
HANOVER AND LOUISA COUNTIES...
AT 412 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ORANGE TO NEAR MINERAL TO 7 MILES NORTHEAST OF
MONTPELIER...AND MOVING WEST...SOUTHWEST AT 25 MPH.
WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
MINERAL AROUND 415 PM EDT.
LOUISA AROUND 420 PM EDT.
FERNCLIFF AROUND 435 PM EDT.
KENTS STORE AROUND 440 PM EDT.
PALMYRA...TROY AND GUM SPRING AROUND 445 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CEDAR FORK...LOUISA
AIRPORT...WILMINGTON...ZION CROSSROADS...PENDLETON...CARYSBROOK...
STAGE JUNCTION...APPLE GROVE...BYBEE AND HEWLETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3813 7821 3813 7818 3815 7809 3813 7805
3814 7801 3812 7798 3810 7784 3806 7778
3805 7775 3802 7775 3803 7773 3799 7766
3799 7764 3801 7762 3791 7743 3770 7792
3784 7836 3791 7839
TIME...MOT...LOC 2012Z 071DEG 21KT 3824 7804 3797 7793 3791 7761
BROWNThunderstorm Wind, Brunswick
- When
- September 4, 3:40 PM EST
- Where
- Brunswick County, 1.3 mi ESE of Cochran
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 36.820, -77.880
Trees were downed along Christanna Highway.
Thunderstorm Wind, Brunswick
- When
- September 4, 3:42 PM EST
- Where
- Brunswick County, 1.8 mi WNW of Cochran
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 36.840, -77.930
Trees were downed along Interstate 85 southbound.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Florida, September 4, 2015$252,000 · 2 events
- Hail and Damaging Winds in Illinois, September 4, 2015$125,000 · 1 in hail · 10 events
- Hail and Damaging Winds in South Carolina, September 4, 2015$105,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Ohio, September 4, 2015$48,000 · 50 kt wind · 8 events
- Flash Flood and Hail in Ohio, September 4, 2015$30,000 · 1 in hail · 16 events
- Damaging Wind in Illinois, September 4, 2015$60,000 · 63 kt wind · 1 event
- Damaging Winds in Pennsylvania, September 4, 2015$46,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in North Carolina, September 4, 2015$37,000 · 1 in hail · 5 events
- Damaging Wind in Nebraska, September 4, 2015$40,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Virginia, September 4, 2015$19,000 · 1 in hail · 17 events
- Hail and Lightning Strikes in Florida, September 4, 2015$25,000 · 0.88 in hail · 5 events
- Hail and Damaging Winds in North Carolina, September 4, 20151 injured · $3,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601957, 601958.